U.S. doctors online nowAsk doctors free
TN
A 58-year-old male asked:

I have been on simvastatin for many years, started having leg pain, (worst in knee) x 12+ months. can statin cause/ worsen joint pain/ osteoarthritis?

1 doctor answer1 doctor weighed in
Dr. John Goldman
Rheumatology 55 years experience
Statin can but diagn: Statin can but it is usually muscle but we need a diagnosis of your leg pain. I assume you have been diagnosed as having osteoarthritis and if so statin would not in generla effect that but can cause leg tendon problems. You need to have a clear diagnosis to be certsin if the pain is osteoarthritis or something else.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 31, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.